Lidocaine Temporarily Diminished My Tinnitus

Discussion in 'Support' started by KingRoanoke, Dec 12, 2014.

    1. KingRoanoke

      KingRoanoke Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      Look at what the dog is wearing.
      This was a very bizarre experience. I went to the dentist for a root canal. I was very resistant to the initial injection of lidocaine as I was feeling pain during the surgery. The dentist eventually injected my jaw with a lot of Lidocaine - much more than he initially thought was needed. And my T seemed....gone. As I was leaving I couldn't hear my T at all. It could have been there, but at a lower level - I didn't hear it though. I later went online and checked and it seems this is a strange phenomenon.

      Are currently researched treatments for T looking at Lidocaine's potential mechanism of action?

      Pretty cool that there actually is a thing like this, though! Not cool enough for me to go to the dentist more often, though. Hence the root canal.... :/
       
      • Like Like x 2
      • Informative Informative x 1
    2. Mpt

      Mpt Member

      Tinnitus Since:
      01/2014
      interesting that you posted this today... this is the avenue that should have been explored 20 years ago as this phenomenon with lidocaine has been documented for awhile now-- lidocaine is a calcium channel blocker- and some potassium channels open in response to calcium- calcium channels close-then pottasium channels close-- hence the effect on T- or the hypothesized effect--- 20 years later and how much research has been done regarding this-- basically none until just the past few years--- sad
       
      • Informative Informative x 2
    3. Mr. Cartman
      Artistic

      Mr. Cartman Member Benefactor

      Location:
      Norway
      Tinnitus Since:
      12/2013
      This is VERY interesting! I think its related to the lateral pterygoideus. Im going to have this muscle injected in a couple of days. I think this muscle is a killer and is able to generate tinnitus all by its own..
       
    4. Sound Wave
      Curious

      Sound Wave Member Benefactor

      Location:
      Finland
      Tinnitus Since:
      12/2013
      Cause of Tinnitus:
      Probably headphones
      Have a look at this. Her thesis about this is also online and posted in TT as well:

      Trigger point injection treatment for tinnitus...
       
      • Informative Informative x 1
    5. DebInAustralia
      Sleepy

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      What is the name of the person performing this trigger point injection
       
    6. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
      Marja Estola, it's in the title of the video.
       
    7. Tha_b_man

      Tha_b_man Member

      Tinnitus Since:
      1/1/2009
      This would make sense due to the fact most of us can clench our teeth and get a change in pitch and volume of our T.
       
    8. luigilo
      Stalking

      luigilo Member

      Location:
      France
      Tinnitus Since:
      10/2012
      Cause of Tinnitus:
      Acoustic Trauma but little earing loss...
      Maybe lidocaine patch is enough to have some relief. In France is possible to buy this stuff...
      I should try ? maybe. Just like this university in California : http://www.ata.org/node/1959

      Best R.

      Lo
       
    9. Leah

      Leah Member Benefactor

      Location:
      Chardon, Ohio USA
      Tinnitus Since:
      2007
      Ironic that I saw this just now, I notice that if I turn my head to extreme right my tinnitus is extremely lower. Also have had dental work with lots of lidocaine in the past weeks and noticed I felt human again. t seemed gone briefly.
       
    10. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Will this treatment work for benzo or stress induced T?
       
    11. DT_N_DA_CLUB

      DT_N_DA_CLUB Member

      Tinnitus Since:
      11/2011
      The same thing happened to me after a lidocaine injection at the dentist. It's going to be sad tomorrow when it goes back up to its annoying loudness and pitch.
       
    12. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      They sell lidocane skin patches. However, lidocane is ototoxic, so I don't think I will be using those patches...
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.